Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 287, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 28, 2007, 6:13 PM CDT for Brewster County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2007, 6:13 PM CDT (23:13 UTC)
- Expired
- May 28, 2007, 6:48 PM CDT
- In force
- 35 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 282315
SVRMAF
TXC043-290015-
/O.NEW.KMAF.SV.W.0287.070528T2313Z-070529T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
613 PM CDT MON MAY 28 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 715 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED 17 MILES SOUTHEAST OF PERSIMMON GAP...OR
19 MILES NORTHEAST OF PANTHER JUNCTION BETWEEN BIG BEND
NATIONAL PARK AND FM 2627...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
FM 2627...
HEATH CANYON...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW. CAMPERS AND RAFTERS THROUGH THIS AREA SHOULD
FIND SHELTER FROM THIS DANGEROUS STORM.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2913 10304 2939 10337 2983 10318 2976 10269
2940 10284 2925 10288
$$
131 follow-up statement
000
WWUS54 KMAF 282348
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
647 PM CDT MON MAY 28 2007
TXC043-282357-
/O.CAN.KMAF.SV.W.0287.000000T0000Z-070529T0015Z/
BREWSTER TX-
647 PM CDT MON MAY 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREWSTER COUNTY IS
CANCELLED...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.
ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. IN ADDITION...
SEVERAL NON-SEVERE THUNDERSTORMS REMAIN IN THE AREA. DANGEROUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE REMAINING STORMS
SO INTERESTS IN THIS AREA SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS
AND BE PREPARED TO TAKE SHELTER.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2913 10304 2939 10337 2983 10318 2976 10269
2940 10284 2925 10288
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:52 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 28, 1:52 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 152 PM CDT MON MAY 28 2007 .DISCUSSION... A MOIST AND POTENTIALLY WET PATTERN CONTINUES THROUGH THE WEEK IN THE PLAINS. MOST SIGNIFICANT RAINFALL CHANCES ARE THIS AFTERNOON AND OVERNIGHT. ABUNDANT MOISTURE IS AVAILABLE EAST OF THE MOUNTAINS WITH DEWPOINTS IN THE 50S AND 60S AND SATELLITE ESTIMATED PRECIPITABLE WATER EXCEEDING AN INCH. UPPER LOW SHOWN ON WATER VAPOR SATELLITE IMAGERY DROPPING INTO SOUTHEAST NEW MEXICO IS EXPECTED TO HELP DESTABILIZE THE ATMOSPHERE AND ENHANCE LIFT THIS AFTERNOON AND EVENING FROM SOUTHEAST NEW MEXICO THROUGH THE PERMIAN BASIN. THUNDERSTORMS FORMING ON THE MOUNTAINS OF TEXAS AND NEW MEXICO ALREADY THIS AFTERNOON ARE LIKELY TO EXPAND IN COVERAGE AND EVOLVE INTO A CONVECTIVE SYSTEM...BRINGING RAINFALL TO MOST OF THE AREA ALONG AND EAST OF THE MOUNTAINS. AFTERNOON CAPES ARE ESTIMATED TO EXCEED 2000 J KG-1 WITH CONVECTIVE INHIBITION ERRODING UNDER GOOD SUNSHINE. STRONG UPDRAFTS WILL BE SUPPORTED...THOUGH BULK SHEARS AROUND 30 KNOTS WILL RESULT IN MAINLY SHORT LIVED SUPERCELL STRUCTURES. ISOLATED SEVERE HAIL IS POSSIBLE. BIGGER THREAT WILL BE FLASH FLOODING. THOUGH MOST AREAS CAN EXPECT LESS THAN AN INCH OF RAIN...THERE WILL BE ISOLATED AMOUNTS EXCEEDING 2 INCHES. COVERAGE OF EXCESSIVE RAINFALL IS EXPECTED TO BE LIMITED...SO WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME. TUESDAY AFTERNOON...SOUTHWEST WINDS WILL LIKELY SCOUR OUT LOW LEVEL MOISTURE ACROSS ALL BUT THE EASTERN PARTS OF THE FORECAST AREA. THOUGH SHORTWAVE RIDGING WILL LIKELY INHIBIT CONVECTION SOMEWHAT... CONVERGENCE ON DRYLINE MAY BE SUFFICIENT TO SUPPORT THUNDERSTORMS FROM THE LOW ROLLING PLAINS TO THE BIG BEND. ONCE AGAIN... SHEAR WILL BE A LIMITING FACTOR WHERE THUNDERSTORMS DO MANAGE TO FIRE. ANOTHER COLD FRONT IS EXPECTED TO ENTER WEST TEXAS AND SOUTHEAST NEW MEXICO EARLY WEDNESDAY. CURRENT BEST GUESS IS THAT FRONT WILL STALL OUT SOMEWHERE EAST OF THE PECOS RIVER WEDNESDAY. SIGNIFICANT UNCERTAINLY ENTERS THE FORECAST AT THAT POINT AS THERE IS SIGNIFICANT DIVERGENCE AMONG MODELS WITH RESPECT TO SURFACE FRONT AND UPPER FORCING. THE DEGREE TO WHICH CONVECTION NEAR THE FRONT DISPLACES THE BOUNDARY SOUTHWARD IS ALSO UNCERTAIN. FOR NOW... WILL GO WITH A SOMEWHAT STATIONARY FRONT SCENARIO. MOISTURE AND CONVERGENCE NEAR THE FRONT WILL CONTINUE RAIN CHANCES THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 84 63 91 64 / 30 70 20 30 CARLSBAD NM 91 59 96 61 / 40 10 0 20 DRYDEN TX 86 62 92 65 / 30 40 20 20 FORT STOCKTON TX 88 59 95 61 / 40 40 10 20 GUADALUPE PASS TX 86 63 92 63 / 30 10 0 10 HOBBS NM 84 57 96 59 / 50 30 10 30 MARFA TX 81 51 87 51 / 40 20 10 20 MIDLAND INTL AIRPORT TX 85 60 92 62 / 40 60 10 30 ODESSA TX 86 60 93 62 / 40 60 10 30 WINK TX 90 60 100 63 / 50 40 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05
Hazardous weather outlook, May 28, 12:59 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1259 PM CDT MON MAY 28 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1259 PM CDT MON MAY 28 2007 /1159 AM MDT MON MAY 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE AREA. EXPECT MUCH OF THE ACTIVITY TO MOVE ACROSS SOUTHEAST NEW MEXICO AND THROUGH THE NORTHERN/CENTRAL PERMIAN BASIN...HOWEVER THE REMAINDER OF THE FORECAST AREA WILL LIKELY SEE CONVECTION AS WELL. PRIMARY THREATS WILL BE HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL. EXPECT LOCALIZED FLASH FLOODING TO BE A CONCERN AS WELL WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGHOUT MUCH OF THE WEEK...WITH SATURATED GROUNDS...FLASH FLOODING WILL CONTINUE TO BE AN ISSUE WITH ANY ISOLATED HEAVY SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
In the hours before
Special weather statement, May 28, 2:14 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CDT MON MAY 28 2007 TXZ074-282015- DAVIS/APACHE MOUNTAINS AREA- 214 PM CDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORTH CENTRAL BREWSTER COUNTY AT 214 PM CDT...MOVING EAST AT 5 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, May 28, 3:59 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 PM CDT MON MAY 28 2007 TXZ058-059-282200- LOVING-REEVES COUNTY AND UPPER TRANS PECOS- 359 PM CDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN CULBERSON... NORTHWESTERN REEVES AND WESTERN LOVING COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF RED BLUFF AT 359 PM CDT...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT ORLA AND FARM TO MARKET ROAD 652 IN EXTREME EASTERN CULBERSON...EXTREME NORTHERN REEVES...AND EXTREME WESTERN LOVING COUNTIES. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, May 28, 5:13 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 513 PM CDT MON MAY 28 2007 TXZ058-074-282315- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 513 PM CDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR REEVES COUNTY. SEVERAL STRONG THUNDERSTORMS WERE LOCATED ACROSS REEVES COUNTY AT 513 PM CDT...MOVING EAST AT 15 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 55 MPH...SMALL HAIL...AND BRIEF HEAVY RAINFALL. PEOPLE IN REEVES COUNTY...INCLUDING THE CITIES OF PECOS...TOYAH... SARAGOSA...AND BALMORHEA SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, May 28, 5:49 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 549 PM CDT MON MAY 28 2007 TXZ081-282345- BIG BEND AREA- 549 PM CDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF PERSIMMON GAP AT 549 PM CDT...MOVING EAST AT 15 MPH ALONG FM 2627. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CENTRAL BREWSTER COUNTY...INCLUDING THE CITY OF NULL... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. 13
Special weather statement, May 28, 5:59 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 559 PM CDT MON MAY 28 2007 TXZ075-290000- PECOS- 559 PM CDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL PECOS COUNTY AT 559 PM CDT...MOVING NORTHEAST AT 5 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, May 28, 6:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 608 PM CDT MON MAY 28 2007 NMZ028-290015- EDDY COUNTY PLAINS- 508 PM MDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN EDDY COUNTY AT 508 PM MDT...MOVING EAST AT 15 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| May 28, 3:47 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 58 min |
| May 28, 4:57 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 63 min |
| May 28, 5:05 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| May 28, 6:51 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.